MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device-Device Incompatibility (2919); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately eight (8) months post a re-intervention, a type 1a was identified per a ct (computed tomography) scan.The physician will continue to monitor the patient who is reportedly in stable condition.This patient has had two (2) previously reported events: 2031527-2016-00282 was previous reported type 3a endoleak.The physician elected to implant an infrarenal stent graft to resolved this event.2031527-2019-00277 for previous reported type iiib endoleak however has been confirmed as type ii endoleak with sac growth (non- device related failure), the physician elected to implant another bifurcated stent graft and a suprarenal stent graft extension.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the reported event of the type 1a endoleak.The event is most likely user related due to the aortic neck length of 3 mm is outside the ifu (should be greater than or equal to 15 mm), and the previously placed stent grafts is a cautionary product use condition.During review of the computed tomography (ct scan), clinical also identified sac growth of 21 mm which is most likely due to the type 1a endoleak.No procedure related harms were identified.The final patient status was reported as being monitored.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply, correction: b5: describe event or problem has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately eight (8) months post a re-intervention, a type 1a was identified per a ct (computed tomography) scan.The physician will continue to monitor the patient who is reportedly in stable condition.Note: this patient has had two (2) previously reported events: 1) 2031527-2016-00282 was previous reported type 3a endoleak.The physician elected to implant an infrarenal stent graft to resolved this event.2) 2031527-2019-00277 for previous reported type iiib endoleak however has been confirmed as type ii endoleak with sac growth (non- device related failure), the physician elected to implant another bifurcated stent graft and a suprarenal stent graft extension.Additional information: clinical assessment identified sac growth of 21 mm and off label aortic neck length of 3 mm.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9812546
Report Number2031527-2020-00086
Device Sequence Number586286
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)220405
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberA34-34/C80-O20 V
Device Lot Number2238362-005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT 2010234R-004; BIFURCATED STENT GRAFT, LOT W11-4257-002; SUPRARENAL EXTENSION, LOT W11-4940-013; VELA INFRARENAL, LOT 1252529007
Outcome Attributed to Adverse Event Other;
Patient Age89 YR